Alert archive / Louisiana / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 82, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Apr 12, 2016, 7:51 AM CDT for Assumption Parish, Lafourche Parish, Louisiana. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 12, 2016, 7:51 AM CDT (12:51 UTC)
- Expired
- Apr 12, 2016, 8:30 AM CDT
- In force
- 39 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Assumption Parish, LA, Lafourche Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 0.9 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 628 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 305 m²/s²
- 0-3 km storm-relative helicity
- 448 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.6
The text
As transmitted.
163
WUUS54 KLIX 121251
SVRLIX
LAC007-057-121330-
/O.NEW.KLIX.SV.W.0082.160412T1251Z-160412T1330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
751 AM CDT TUE APR 12 2016
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN LAFOURCHE PARISH IN SOUTHEASTERN LOUISIANA...
EAST CENTRAL ASSUMPTION PARISH IN SOUTHEASTERN LOUISIANA...
* UNTIL 830 AM CDT
* AT 751 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CHACKBAY...OR
NEAR THIBODAUX...MOVING EAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
THIBODAUX...RACELAND...CHACKBAY...LABADIEVILLE...SUPREME...SOUTH
VACHERIE AND SCHRIEVER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 2997 9096 2997 9093 2993 9092 2994 9089
2990 9088 2991 9079 2992 9078 2990 9072
2991 9069 2989 9067 2989 9054 2969 9057
2974 9079 2975 9079 2975 9080 2978 9081
2978 9083 2976 9085 2979 9099
TIME...MOT...LOC 1251Z 278DEG 27KT 2987 9087
HAIL...1.25IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 12, 3:58 AM CDT, 3 hours 53 minutes earlier.
Area forecast discussion, Apr 12, 3:58 AM CDT, 3 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
358 AM CDT TUE APR 12 2016
.SYNOPSIS...
TRUE COLD FRONT APPEARS TO BE NEAR A BIRMINGHAM TO VICKSBURG TO
WACO LINE AT 3 AM. OUTFLOW BOUNDARY FROM CONVECTION EXTENDS ALONG
A SLIDELL TO NEW ROADS LINE. NOTHING PARTICULARLY NOTEWORTHY ABOUT
CONVECTION TO THIS POINT. SHORTWAVE DRIVING THE CONVECTION IS ON
TRACK MOVING ACROSS ARKANSAS. TEMPERATURES NORTH OF THE BOUNDARY
ARE BETWEEN 60 AND 65...AND GENERALLY IN THE LOWER 70S TO THE
SOUTH OF THE BOUNDARY.
&&
.SHORT TERM...
SHORTWAVE SHOULD MOVE INTO NORTHERN GEORGIA BY EARLY
AFTERNOON...REMOVING THE BEST LIFT FROM THE AREA TEMPORARILY. WILL
SHOW A DIMINISHING TREND IN RAIN CHANCES TODAY. WILL USE BLEND OF
GUIDANCE FOR TODAY AND TONIGHT ON TEMPERATURES. ANOTHER PIECE OF
THE UPPER LOW WILL MOVE ACROSS THE LOWER MISSISSIPPI RIVER VALLEY
ON WEDNESDAY PRODUCING ANOTHER ROUND OF CONVECTION. THIS BATCH
WILL BE FURTHER TO THE SOUTH THAN THE CURRENT BATCH...WITH THE
MAIN EFFECTS FELT OVER SOUTHEAST LOUISIANA...MAINLY SOUTH OF LAKE
PONTCHARTRAIN. THREAT OF SEVERE IS LOW...BUT HEAVY RAIN IS A
DISTINCT CONCERN. FORTUNATELY...WE HAVE BEEN DRY FOR THE LAST 10
DAYS OR SO. THE EXPECTED 2 TO 3 INCHES OF RAIN CAN PROBABLY BE
HANDLED...UNLESS IT ALL FALLS IN AN HOUR OR SO.
THE SECOND SHORTWAVE IS NOT ABLE TO PUSH THROUGH A BUILDING RIDGE
OVER THE EASTERN STATES AND BECOMES STATIONARY NEAR MEMPHIS ON
THURSDAY AND FRIDAY. ANTICIPATE ANOTHER ROUND OF SHOWERS AND
THUNDERSTORMS DURING THE DAY THURSDAY AND WILL CARRY HIGH CHANCE
TO LIKELY POPS FOR MUCH OF THE AREA. HEAVY RAIN POTENTIAL IS
CURRENTLY EXPECTED TO BE LOWER ON THURSDAY THAN ON WEDNESDAY. WILL
BE UNDERCUTTING MET GUIDANCE ON HIGH TEMPERATURES FOR WEDNESDAY
AND THURSDAY. ECMWF IS A PRETTY GOOD MIDDLE POINT FOR FORECAST
HIGHS. 35
&&
.LONG TERM...
BEYOND THURSDAY...FORECAST CONFIDENCE DROPS CONSIDERABLY.
ECMWF/GFS/CANADIAN MODELS ALL DEVELOP AN OMEGA BLOCK OVER THE
EASTERN THIRD OF THE COUNTRY OVER THE WEEKEND...BUT DIFFER ON
EXACTLY WHERE IT SETS UP. GFS SOLUTION WOULD INDICATE A DRY
FORECAST FROM FRIDAY AFTERNOON THROUGH THE EARLY PART OF NEXT WEEK
AS THE RIDGE PORTION OF THE BLOCK IS RIGHT OVER THE MISSISSIPPI
RIVER VALLEY. THE ECMWF SOLUTION IS A BIT TO THE EAST...OVER THE
APPALACHIANS...WHICH WOULD ALLOW SHORTWAVES TO THE WEST CLOSE
ENOUGH TO PRODUCE SCATTERED CONVECTION FRIDAY AND SATURDAY. THE
CANADIAN SOLUTION IS SOMEWHAT SIMILAR TO THE ECMWF. ECMWF AND GFS
SOLUTIONS COME AROUND TO EACH OTHER ON SUNDAY WITH RIDGING MORE
CENTERED OVER THE LOCAL AREA. WILL GIVE THE NON-GFS SOLUTIONS SOME
CREDENCE AND CARRY MENTION OF CONVECTION FOR FRIDAY AND SATURDAY
OVER MAINLY WESTERN PORTIONS OF THE CWA...AND MAINLY DRY SUNDAY
AND MONDAY. TRENDING EXTENDED TEMPERATURES TOWARD THE WARMER END
OF GUIDANCE...WHICH REQUIRES BUMPING PREVIOUS FORECAST UP A FEW
DEGREES ON HIGHS. QUITE A SPREAD ON LOW TEMPERATURES BETWEEN ECMWF
AND GFS FOR THE WEEKEND...ABOUT 10 DEGREES IN SOME LOCATIONS. WILL
GO SOMEWHERE IN THE MIDDLE ON LOWS TO LEAVE A LITTLE WIGGLE ROOM
ONE WAY OR THE OTHER OVER THE WEEKEND. 35
&&
.AVIATION...
SH/TS WILL REMAIN AROUND THE AREA TODAY. WILL SHOW THIS AS
PREVAILING VC GROUPS FOR TERMINALS NORTH OF THE LAKES THIS MORNING
AND SOUTH OF THE LAKES THIS AFTERNOON. CEILINGS WILL LIFT TO THE
OVC020-035 RANGE AND LOWER ONCE AGAIN TONIGHT TO OVC010 WITH TEMPO
GROUPS LATE TONIGHT FROM BKN005-008. ANOTHER ROUND OF SH/TS SHOULD
BE IN THE TAF BY TOMORROW AS WELL. 17/TE
&&
.MARINE...
SH/TS WILL BE THE BIGGEST CONCERN THROUGH MUCH OF THE WEEK. WINDS
AND SEAS WILL BE HIGHEST NEAR THIS ACTIVITY. THE CURRENT TROUGH AXIS
THAT IS SETTLING OVER THE GULF COAST STATES WILL EVENTUALLY MAKE ITS
WAY INTO THE GULF BY WED. HIGH PRESSURE WILL THEN BEGIN TO RIDGE
SOUTHWEST INTO THE NORTHERN GULF CAUSING A STRONGER GRADIENT FLOW TO
SET UP STARTING FRI THROUGH THE WEEKEND. WINDS SHOULD BE AROUND 20
KNOTS BY THE WEEKEND MAINLY OUT OF THE EAST. WINDS SHOULD EASE BACK
SOMEWHAT BY THE START OF NEXT WEEK. 17/TE
&&
.DECISION SUPPORT...
DSS CODE....GREEN.
DEPLOYED...NONE.
ACTIVATION...NONE.
ACTIVITIES...MINOR RIVER FLOODING. MONITORING CONVECTIVE TRENDS.
DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED WATCH/WARNING/ADVISORY
ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED = FULL ENGAGEMENT FOR MODERATE RISK SVR AND/OR DIRECT
TROPICAL THREATS; EVENTS OF NATIONAL SIGNIFICANCE
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 75 59 71 59 / 60 30 70 50
BTR 78 62 74 61 / 60 40 80 40
ASD 77 64 74 63 / 80 30 80 50
MSY 78 67 74 64 / 80 40 80 50
GPT 76 65 72 64 / 80 30 70 60
PQL 76 64 74 63 / 90 30 70 60
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...NONE.
MS...NONE.
GM...NONE.
&&Hazardous weather outlook, Apr 12, 4:32 AM CDT, 3 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 432 AM CDT TUE APR 12 2016 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-122145- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM PORT FOURCHON LA TO LOWER ATCHAFALAYA RIVER LA OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON LOUISIANA OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MISSISSIPPI TO STAKE ISLAND OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON LOUISIANA TO LOWER ATCHAFALAYA RIVER LA FROM 20 TO 60 NM- COASTAL WATERS FROM SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON LOUISIANA FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MISSISSIPPI TO STAKE ISLAND LOUISIANA OUT 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA- EAST FELICIANA-ST. HELENA-WASHINGTON-ST. TAMMANY-IBERVILLE- WEST BATON ROUGE-EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION- ST. JAMES-ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES- UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD- UPPER TERREBONNE-LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA- SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 432 AM CDT TUE APR 12 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TODAY. ORGANIZED SEVERE WEATHER IS NOT EXPECTED BUT A FEW THUNDERSTORMS MAY BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO 40 MPH. THUNDERSTORMS WITH VERY HEAVY RAINFALL MAY REDEVELOP AND MOVE OVER THE SAME AREAS THROUGH TODAY. THIS MAY CAUSE FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED THROUGH FRIDAY. ORGANIZED SEVERE WEATHER IS NOT EXPECTED BUT A FEW THUNDERSTORMS MAY BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO 40 MPH. THUNDERSTORMS WITH VERY HEAVY RAINFALL MAY REDEVELOP AND MOVE OVER THE SAME AREAS THROUGH AT LEAST WEDNESDAY. THIS MAY CAUSE FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, Apr 12, 4:28 AM CDT, 3 hours 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 428 AM CDT TUE APR 12 2016 LAZ039-040-071-072-MSZ077-121030- SOUTHERN TANGIPAHOA-NORTHERN TANGIPAHOA-WASHINGTON-ST. TAMMANY-PEARL RIVER- 428 AM CDT TUE APR 12 2016 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN WASHINGTON... NORTHWESTERN ST. TAMMANY...EAST CENTRAL TANGIPAHOA PARISHES IN SOUTHEASTERN LOUISIANA AND SOUTHWESTERN PEARL RIVER COUNTIES... AT 428 AM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR FOLSOM...OR 13 MILES EAST OF AMITE...MOVING EAST AT 35 MPH. WINDS IN EXCESS OF 30 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... BOGALUSA...PICAYUNE...FOLSOM...SUN...CROSSROADS...BUSH...ENON AND MCNEIL. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. LAT...LON 3057 9038 3075 9039 3081 8959 3054 8958 TIME...MOT...LOC 0928Z 268DEG 31KT 3067 9030
Special weather statement, Apr 12, 7:36 AM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
736 AM CDT TUE APR 12 2016
LAZ056>060-121330-
UPPER LAFOURCHE-ST. CHARLES-ASSUMPTION-ST. JOHN THE BAPTIST-ST.
JAMES-
736 AM CDT TUE APR 12 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN LAFOURCHE...WEST
CENTRAL ST. CHARLES...NORTHEASTERN ASSUMPTION...SOUTHERN ST. JAMES
AND SOUTHWESTERN ST. JOHN THE BAPTIST PARISHES...
AT 735 AM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER NAPOLEONVILLE...
MOVING EAST AT 30 MPH.
WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
THIBODAUX...NAPOLEONVILLE...HAHNVILLE...SOUTH VACHERIE...LABADIEVILLE...
SUPREME...PARADIS...RACELAND...PAINCOURTVILLE...CHACKBAY...TAFT...NORTH
VACHERIE...DES ALLEMANDS...BAYOU GAUCHE...KILLONA...SCHRIEVER AND BELLE
ROSE.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3001 9108 2998 9042 2969 9046 2975 9081
2978 9081 2978 9083 2976 9084 2981 9109
2983 9112
TIME...MOT...LOC 1235Z 277DEG 25KT 2990 9102The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 12, 4:28 AM CDT | Special Weather Statement | LIX | Washington | 62 min |
| Apr 12, 7:36 AM CDT | Special Weather Statement | LIX | Assumption | 54 min |
| Apr 12, 8:29 AM CDT | Severe Thunderstorm Warning | LIX | Lafourche, Saint Charles | 61 min |
| Apr 12, 9:08 AM CDT | Special Weather Statement | LIX | Orleans | 67 min |
| Apr 12, 9:18 AM CDT | Severe Thunderstorm Warning | LIX | Jefferson, Plaquemines | 37 min |
| Apr 12, 10:22 AM CDT | Special Marine Warning | LIX | 98 min | |
| Apr 12, 11:20 AM CDT | Special Marine Warning | LIX | 55 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.